Oversensitive nervous system, neck muscles, and back of head
Hello fellow zipperheads,
This site has been a God send to me and I am enjoying reading all of your back posts. Is anyone else out there experiencing what I am; an over sensitive nervous system, extremely sensitive and ready to fire neck muscles, and still very sensitive in the back of my head nine months post op. My NS, Dr. Oro told me he thought my entire nervous system was overwrought due to all the pressure on my brain before the surgery. I am taking all his advice to take it slow, get plenty of sleep, good diet, etc. However, I am so sensitive that every day life that goes on around me in my household is causing me setbacks, even when my family and myself are careful in the extreme. A loud noise, something getting dropped in the kitchen even when I'm in another room, the vibrations I feel from my two year old grandson jumping upstairs when I am downstairs (as any happy two year old would do), or trying a new handheld shower to rinse my hair have all been examples of things that have caused me significant setbacks. I should clarify it is not just the noise of things, but vibrations from things dropping that affect me. I have not been able to return to work and even church due to these issues. However, I can't exclude myself completely from life; as my family and the few careful friends I have over are so critical to my happiness; they are what make life worth living and keep me from going into a downward spiral emotionally. Which would be so easy to do considering how much chiari has turned my life upside down. From reading your posts it sounds like many of you can relate. Valuim used as a muscle relaxant has been extremely helpful to me. I also take Celebrex and ice to keep swelling down that occurs with all the muscle spasm I experience. Does anybody else have this problem at this level, and if so how are you coping, and what are you doing to get better? Any ideas are welcome!
I don't have it as bad as you do. Mine is more touch sensitive. I did take Gabitril and it worked wonders for the spasms and sensitivity. It or something like it may be helpful to you. I hope things get better for you soon. Welcome to the forum there are some great people here. Best wishes.
Thanks for taking the time and energy to respond to my post. I'm considering this medication so I particularly appreciate your input on it. I already take Valium as a muscle relaxant and it has been extremely helpful, but I'm concerned about adding the additional medication because the combo might too sedating for me to walk around safely. Also I'm one of those people who gets every side effect of a medication and one of the ones for this is mania. Although I'm not bi-polar, my mother was, so I'm especially nervous about this side effect. I suppose I need to discuss this with my doctor. How long did you take the medication? And did you get any side effects?
I've always resented the fact that I have 3 brothers and no sisters, so it's especially nice to get advise from someone called Big Sissie. Take care
You are welcome. I will answer any questions you have to the best of my ability. I also take Valium for the spasms. Since you are worried about feeling sleepy ask your doctor to start you on the lowest dose possible and work your way up from there. As for the mania I would talk with your doctor about that also and start a journal where you can put down in writing how you feel everyday. That may help if you start having problems with it. I was on Neurontin before the Gabitril and it made me crazy so I was very leery about taking anything else but the Gabitril did not do that to me. It did work wonderfully on the sensitivity and spasms. I was on it for five years. However when I lost my insurance I could no longer afford any of my medications so had to go cold turkey on them all. Gabitril was the only one that I had to ween myself off of. The spasms and sensitivity were also ten times worse. I don't know if it was because of withdrawals or that I was so unused to them because it worked so well that it just seemed worse. I no longer take anything for it because I am now used to the sensations and things have gotten better over the years. It will for you also. It gets to where things that were not normal become normal. I also have the cold and hot spots skin tingling ect. Best of luck to you hope it works for you.
Thanks for sharing your experiences. I have to admit that your story about having to withdraw from your meds cold turkey brought tears to me. I can't imagine what you went through and am glad you came out ok. I was under the impression that Neurontin, Gabitril and Lyrica are all basically the same medicine, so it's good to know that while one may not work, another might. if you don't mind my asking, what do you mean when you said Neurontin made you crazy? Do you think it was like the mania I'm worried about? When I saw my mom in a manic state, she was over-talkative, couldn't sleep more than 2-3 hours, was very irritable and said things that were out of character and just generally not in her right mind. Did you have these symptoms, or are you talking about something different? Also, if you don't mind, what kind of dosages were you on when you took Valium and one of these med? I'm already at 30 mg Valium a day for the spasams. I don't have the cold and hot spots and tingling exactly, but I do get extreme weakness in both arms and legs and a lack of coordination in my arms and hands. Did you experience anything like this? These symptoms get much worse due to the sensitivity to vibrations, loud noises even light bumps. Just wondering if this is the right med for these kinds of symptoms. Thanks for being so open to my questions and for your encouragement.
The withdrawal was hell. Neurontin, Gabitril, and Lyrica are all prescribed for the same things but are not the same medications. If I am remembering right Neurontin was originally prescribed for diabetics but one of the side effects was the nerve control. Neurontin made me suicidal. I was on it for about four months and had depression ect. but who wouldn't under the circumstances. I went from mildly depressed to having planned my suicide in one day. I just woke up and decided to die. The only thing that saved me was my husband got off of work early that day. We worked through all of that and I stopped taking all my medications then. I stopped because I was only on neurontin and soma and since I had taken soma before it only made sense that it was the neurontin. I changed doctors was finally given pain pills, antidepressants ect (basically all the pills that got me on my way to feeling better). I should note that it was a year later that it was discovered Neurontin made people suicidal and that it only affects like one percent of people like that. I was also taking it when it first came out so things may have changed in that area. What was scary to me was I am not a depressed, suicidal thinking, over all down type of person. I have always been upbeat but there was no working up to it, thinking about it, nothing I just woke up started calling everyone and writing my note. It was really cold as if a part of me had shut down. I can't remember what dosage I was on. I will have to look it up in my med history. I take up to 30 mg of Valium a day also.
I did have extreme lack of coordination in my legs and feet. I would want to go or do one thing and they had different ideas lol. I would have spasms so bad I literally kicked my husband out of bed. Times like that were usually after things that irritated my back like car rides, a lot of walking, ect. One of the above medications should absolutely help you with that. The Gabitril controlled my spasms so well that my legs no longer jerked, they stopped locking up on me, I gained control over my legs/feet. It will defiantly be worth it for you to try. I am not saying that all of your problems will go away but you may be able to gain some control over them and I know how much that can mean to a person. There is no need to thank me all I am doing is telling what did and didn't help with me. My way of thinking is if I can help one person then that makes me feel better. You can do it, I know it is aggravating, irritating, and you want to pull your hair out and run screaming from life on most days but things do get better. You just need to find out the right combo to get your started. Best of luck to you. :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.